Birth control complications

Patient

Q: I have been taking dianette contraceptive pill for the past 6 months as recent as of last week I was changed to Yasmin due to the fact my doctor said it is not advisable to stay on dianette for a long period of time. However, within a week of using it I started getting quite severe chest tightness, shortness of breath and wheeziness. So I stopped taking it effective immediately as nothing else had changed in my diet/activity to cause this sudden change other then the fact I had recently changed pill. I have been effected with similar symptoms but with additional heart palpitations after being fitted with the Mirena Coil for 6 months which I had to have removed due to these complications so I am sensitive to certain birth control methods and hormones. However, since stopping taking it for 3 days my chest has significantly improved with only very little chest tightness for small intervals, However as of today It appears that I have come on my period and obviously I am concerned as I only just finished my previous period just over a week ago? like I said I only took Yasmin for a week before experiencing what I did. Is this normal to occur and what should I do, treat it like a normal period and begin timing my period to start around this time of the month for future reference or not? I was aiming to visit my Doctor next week to receive a new method of contraception to begin when my next period is due as I am in a long term relationship but obviously seen as it appears I've come on period now should I see my doctor sooner?

Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

Q: I'm taking Ashlyna for birth control. I'm reaching the end of my pack, this week is my scheduled period and I just ha...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews